Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 166, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 7, 1994, 4:59 PM CDT for Finney County, Kearny County, Scott County, Kansas. It was in force for 46 min.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1994, 4:59 PM CDT (21:59 UTC)
- Expired
- Sep 7, 1994, 5:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Finney County, KS, Kearny County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 101 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 072158 RRA SVRDDC KSC055-093-171-072245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 459 PM CDT WED SEP 7 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST KANSAS ...NORTHWESTERN FINNEY COUNTY...NORTHERN KEARNY COUNTY IN WEST CENTRAL KANSAS ...SOUTHERN SCOTT COUNTY AT 453 PM CDT...DOPPLER RADAR INDICATED A LARGE SEVERE THUNDERSTORM FROM NEAR MODOC...10 MILES WEST OF SCOTT CITY...EXTENDING INTO NORTHERN KEARNY COUNTY 20 MILES NORTH OF LAKIN. THE STORM WAS DRIFTING SOUTHEAST AT UNDER 10 MPH AND SHOULD AFFECT THE MODOC AREA THROUGH 520 PM. THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZED HAIL AND SHOULD CONTINUE TO PRODUCE VERY LARGE HAIL. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH ARE ALSO LIKELY. PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IN A STURDY BUILDING AND AWAY FROM WINDOWS. CRAVEN/FRANCIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:40 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 7, 3:40 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT WED SEP 7 1994 DISC...18Z ADAP INDCTD MOISTURE HAS INCREASED DRAMTICALLY ACROSS REGION THIS AFTN WITH DEWPOINTS GENERALLY IN THE LOW TO MID 60S. WITH MOISTURE AND SPEED CONVERGENCE EVIDENT BIG QUESTION IS DO TRW FIRE UP LATER THIS AFTN INTO THIS EVE. WV IMAGERY ALONG WITH 5M(A,V) INDCS NO REAL UPR SUPPORT EVIDENT. AFTER LAST NIGHT A BIT NERVOUS TO KEEP POPS OUT OF FCST THUS HAVE OPTD TO INTRODUCE SLGHT CAT TNGHT. BERG FPUS04KBIS.n'
In the hours before
Special weather statement, Sep 7, 4:42 PM CDT, 17 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-080200- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SEVERE WEATHER THREAT... NATIONAL WEATHER SERVICE DODGE CITY KANSAS 442 PM CDT WED SEP 7 1994 THIS OUTLOOK PERTAINS TO THE FOLLOWING KANSAS COUNTIES: BARBER CLARK COMANCHE EDWARDS ELLIS FINNEY FORD GRANT GRAY HAMILTON HASKELL HODGEMAN KEARNY KIOWA LANE MEADE MORTON NESS PAWNEE PRATT RUSH SCOTT SEWARD STAFFORD STANTON STEVENS TREGO SYNOPSIS: CONDITIONS HAVE BECOME MORE FAVORABLE FOR THUNDERSTORMS OVER SOUTHWEST KANSAS DURING THE LAST FEW HOURS. RAPID DEVELOPMENT OF THUNDERSTORMS OVER WEST CENTRAL AND SOUTHWEST KANSAS LATE THIS AFTERNOON SHOULD RESULT IN SOME SEVERE THUNDERSTORMS. SPOTTERS WILL BE NEEDED IN A FEW COUNTIES DURING THE EVENING. CRAVEN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:17 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 43 min |
| Sep 7, 5:21 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 54 min |
| Sep 7, 5:26 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 49 min |
| Sep 7, 5:43 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 62 min |
| Sep 7, 5:53 PM CDT | Tornado Warning | DDC | Kearny | 67 min |
| Sep 7, 6:03 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 42 min |
| Sep 7, 6:17 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 58 min |
| Sep 7, 6:19 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 56 min |
| Sep 7, 6:22 PM CDT | Tornado Warning | DDC | Finney | 68 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.